Alert archive / West Virginia / Flash Flood Warnings in 2025

Flash Flood Warning 80, NWS Charleston, WV

June 26, 20254 counties in West Virginia

NWS Charleston, WV issued this flash flood warning at Jun 26, 2025, 8:39 PM EDT for 4 counties in West Virginia. It was in force for 5 hr. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 26, 2025, 8:39 PM EDT (00:39 UTC)
Expired
Jun 27, 2025, 1:30 AM EDT
In force
5 hr
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Flood severity
None

Counties Boone County, WV, Fayette County, WV, Kanawha County, WV, Raleigh County, WV

The radar

The Charleston,WV radar (KRLX), 30 km from the middle of the area, began a volume at 00:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 26, 9:07 PM EDTFLASH FLOOD5 Ssw Glasgow, WVMetro 911 reports high water on Interstate 77 at the bottom of the hill near Giles, near milepost 77.
Jun 26, 9:15 PM EDTFLASH FLOOD2 Se Chesapeake, WVFlooding reported along US-60 between Diamond and Shrewsbury.
Jun 26, 9:20 PM EDTFLASH FLOOD1 Wnw Montgomery, WVFlooding reported on First Avenue in Montgomery.
Jun 26, 10:04 PM EDTFLASH FLOOD3 Se Chesapeake, WVHigh water on the eastbound dip of RT60 on Cheylan Bridge.
Jun 26, 10:05 PM EDTFLASH FLOOD3 Se Chesapeake, WVEastbound lanes of US 60 under the Chelyan Bridge reported to be underwater.
Jun 27, 12:30 AM EDTFLASH FLOOD4 W Powellton, WVSection of road closed due to high water on WV Turnpike mile marker 72.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this flash flood warning; the first came 28 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 0.7 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2025-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 230 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2025-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
230 J/kg
Mixed-layer CIN
-191 J/kg
Mixed-layer LCL
1102 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

172 
WGUS51 KRLX 270039
FFWRLX
WVC005-019-039-081-270345-
/O.NEW.KRLX.FF.W.0080.250627T0039Z-250627T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston WV
839 PM EDT Thu Jun 26 2025

The National Weather Service in Charleston has issued a

* Flash Flood Warning for...
  Central Boone County in central West Virginia...
  Southern Kanawha County in central West Virginia...
  Northwestern Fayette County in southeastern West Virginia...
  Northwestern Raleigh County in southeastern West Virginia...

* Until 1145 PM EDT.

* At 839 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 2 inches of rain 
  have fallen. Additional rainfall amounts up to 1 inch are possible 
  in the warned area. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Madison, Montgomery, Chesapeake, Marmet, Belle, Cedar Grove, East 
  Bank, Glasgow, Smithers, Gauley Bridge, Pratt, Burnwell, 
  Powellton, Van, Whitesville, Handley, Sylvester, Eskdale, Leewood 
  and Dawes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Report flooding to the National Weather Service by calling toll 
free, 800 401 9535, when you can do so safely.

&&

LAT...LON 3822 8177 3826 8149 3824 8122 3814 8115
      3797 8122 3792 8150 3797 8180

FLASH FLOOD...RADAR INDICATED

$$

26
4 follow-up statements
873 
WGUS71 KRLX 270202
FFSRLX

Flash Flood Statement
National Weather Service Charleston WV
1002 PM EDT Thu Jun 26 2025

WVC005-019-039-081-270345-
/O.CON.KRLX.FF.W.0080.000000T0000Z-250627T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Boone WV-Fayette WV-Kanawha WV-Raleigh WV-
1002 PM EDT Thu Jun 26 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 PM EDT THIS 
EVENING FOR CENTRAL BOONE, SOUTHERN KANAWHA, NORTHWESTERN FAYETTE 
AND NORTHWESTERN RALEIGH COUNTIES...

At 1002 PM EDT, local law enforcement reported high water on 
Interstate 77 at the bottom of the hill near Giles, near milepost 
77. Flooding was also reported along US-60 between Diamond and 
Shrewsbury. Between 2 and 4 inches of rain have fallen. Flash 
flooding is ongoing or expected to begin shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Law enforcement reported.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Madison, Montgomery, Chesapeake, Marmet, Belle, Cedar Grove, East 
  Bank, Glasgow, Smithers, Gauley Bridge, Pratt, Burnwell, 
  Powellton, Van, Whitesville, Handley, Sylvester, Eskdale, Leewood 
  and Dawes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Report flooding to the National Weather Service by calling toll 
free, 800 401 9535, when you can do so safely.

&&

LAT...LON 3822 8177 3826 8149 3824 8122 3814 8115
      3797 8122 3792 8150 3797 8180

FLASH FLOOD...OBSERVED

$$

26
625 
WGUS51 KRLX 270330
FFWRLX
WVC005-019-039-081-270430-
/O.EXT.KRLX.FF.W.0080.000000T0000Z-250627T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston WV
1130 PM EDT Thu Jun 26 2025

The National Weather Service in Charleston has extended the

* Flash Flood Warning for...
  Central Boone County in central West Virginia...
  Southern Kanawha County in central West Virginia...
  Northwestern Fayette County in southeastern West Virginia...
  Northwestern Raleigh County in southeastern West Virginia...

* Until 1230 AM EDT.

* At 1130 PM EDT, local law enforcement reported thunderstorms 
  producing heavy rain across the warned area. Between 2 and 4 
  inches of rain have fallen. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Law enforcement reported.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Madison, Montgomery, Chesapeake, Marmet, Belle, Cedar Grove, East 
  Bank, Glasgow, Smithers, Gauley Bridge, Pratt, Burnwell, 
  Powellton, Van, Whitesville, Handley, Sylvester, Eskdale, Leewood 
  and Dawes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Report flooding to the National Weather Service by calling toll 
free, 800 401 9535, when you can do so safely.

&&

LAT...LON 3822 8177 3826 8149 3824 8122 3814 8115
      3797 8122 3792 8150 3797 8180

FLASH FLOOD...OBSERVED

$$

JZ
940 
WGUS51 KRLX 270428
FFWRLX
WVC005-019-039-081-270530-
/O.EXT.KRLX.FF.W.0080.000000T0000Z-250627T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston WV
1228 AM EDT Fri Jun 27 2025

The National Weather Service in Charleston has extended the

* Flash Flood Warning for...
  Central Boone County in central West Virginia...
  Southern Kanawha County in central West Virginia...
  Northwestern Fayette County in southeastern West Virginia...
  Northwestern Raleigh County in southeastern West Virginia...

* Until 130 AM EDT.

* At 1228 AM EDT, local law enforcement reported thunderstorms 
  producing heavy rain across the warned area. Between 2 and 4 
  inches of rain have fallen. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Law enforcement reported.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Madison, Montgomery, Chesapeake, Marmet, Belle, Cedar Grove, East 
  Bank, Glasgow, Smithers, Gauley Bridge, Pratt, Burnwell, 
  Powellton, Van, Whitesville, Handley, Sylvester, Eskdale, Leewood 
  and Dawes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Report flooding to the National Weather Service by calling toll 
free, 800 401 9535, when you can do so safely.

&&

LAT...LON 3822 8177 3826 8149 3824 8122 3814 8115
      3797 8122 3792 8150 3797 8180

FLASH FLOOD...OBSERVED

$$

JZ
750 
WGUS71 KRLX 270523
FFSRLX

Flash Flood Statement
National Weather Service Charleston WV
123 AM EDT Fri Jun 27 2025

WVC005-019-039-081-270533-
/O.EXP.KRLX.FF.W.0080.000000T0000Z-250627T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Boone WV-Fayette WV-Kanawha WV-Raleigh WV-
123 AM EDT Fri Jun 27 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 130 AM EDT EARLY THIS MORNING 
FOR CENTRAL BOONE, SOUTHERN KANAWHA, NORTHWESTERN FAYETTE AND 
NORTHWESTERN RALEIGH COUNTIES...

Flood waters have receded. The heavy rain has ended. Flooding is no 
longer expected to pose a threat. Please continue to heed remaining 
road closures.

&&

LAT...LON 3822 8177 3826 8149 3824 8122 3814 8115
      3797 8122 3792 8150 3797 8180

$$

JZ

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 1:36 PM EDT, 7 hours 3 minutes earlier.

Area forecast discussion, Jun 26, 1:36 PM EDT, 7 hours 3 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
136 PM EDT Thu Jun 26 2025

.SYNOPSIS...
The heat wave continues through the end of the week for much of
the area, but eases up slightly as the chance for mainly
afternoon and evening showers and thunderstorms continues.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 130 PM Thursday...

Weather pattern has not change much during the past few days under
an influence of a dome of high pressure at the surface and at the
upper levels. Environment characterized by high CAPE, high PWATs,
and low shear may be conducive to severe downbursts through
this evening. SPC maintains a marginal risk for severe storms as
afternoon convection will gradually dissipate this evening. The
main threat will be damaging winds and heavy downpours.

Another muggy night is expected with lows generally in the lower 70s
lowlands, ranging into the mid 70s northeast mountains. A
renegade shower or two, or a storm may be possible tonight, so
kept slight chance PoPs for this activity through the overnight
hours. Patchy valley fog may once again develop especially over
areas that receive rain.

With similar environmental parameters, expect similar convective
development Friday afternoon and evening, perhaps more concentrated
across the mountains. Hot temperatures on Friday will reach the low
to mid 90s across the lowlands, ranging into the mid 70s northeast
mountains. With dewpoints in the lower 70s expected, heat index
values will likely reach or exceed the 100 degree mark across
the lowlands. Therefore, will maintain a Heat Advisory for these
areas Friday through Friday evening.

The upper level high/ridge slides east of the Appalachians
Friday night weakening its influence over our area. This could
maintain showers and storm activity going Friday night.

Another warm and muggy night is on tap Friday night, providing
little relief from the heat, especially for those without the
benefit of air conditioning.

&&

.SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/...
As of 130 PM Thursday...

On Saturday, convective parameters will still be present with high
CAPE, poor deep layered shear and high PWATs. The increasingly
unstable conditions will add to a passing shortwave on Saturday,
enhancing convection to strong to severe. SPC keeps the entire area
under a marginal risk for severe storms.

Showers and storms will be less intense Saturday night and Sunday,
mainly nearby a frontal boundary expected to stall north of the
area. A brief surface high pressure emerges as the front lifts north
Monday. However, models suggest diurnal convection still possible.
WPC has a marginal risk for excessive rainfall for the entire area
for Monday.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
As of 130 PM Thursday...

Models bring a cold front crossing early Tuesday with showers
and thunderstorms likely. A high pressure builds behind the
front, promoting drier and cooler weather by the middle of next
week. Central guidance keeps highs around 90 and lows around 70
across the lowlands by Monday, before both tail off toward
normal heading into the middle of next week.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
As of 130 PM Thursday...

Starting with VFR conditions at all terminals early this
afternoon. Radar imagery shows convection already firing up in
the vicinity of HTS. Expect these storms to impact HTS directly
with IFR/LIFR visibility bouncing through at least 22Z.
Additional convection will slowly move east into NE KY, SE OH
and the rest of WV this afternoon and evening. Frequent
lightning, heavy downpours and strong gusty winds will accompany
any storm through this evening.

Skies are expected to clear some tonight. Light and variable
winds will become calm overnight. The combination of these
ingredients will allow for dense fog formation mainly along
river valleys and areas that receive rainfall this afternoon and
evening.

Light west to northwest flow surface and aloft today will
become light and variable to calm tonight.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z FRIDAY...

FORECAST CONFIDENCE: Moderate.

ALTERNATE SCENARIOS: Timing and placement of showers and
thunderstorms this afternoon and evening may vary from forecast.
Fog may form at sites in addition to EKN late tonight where
rain occurs this afternoon or evening.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
EDT 1HRLY       10   11   12   13   14   15   16   17   18   19   20   21
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  H    H    H    H    H    H    M    M    H    H    H    H
EKN CONSISTENCY  M    H    H    H    H    H    H    H    H    H    H    H
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H

AFTER 18Z FRIDAY...
IFR conditions possible in afternoon and evening thunderstorms,
and early morning fog, through Monday.

&&

.CLIMATE...
As of 225 AM Thursday...

Observed (as of 5PM Wednesday) and Record High Temperatures:

June 25:
KCRW: 95  103/1930
KHTS: 96  101/1921
KCKB: 94   96/1930
KPKB: 93  100/1988
KBKW: 89   91/1914
KEKN: 90   92/1914

Forecast and Record High Temperatures today:

June 26:
KCRW: 93    99/1934
KHTS: 96    99/1954
KCKB: 92    96/1930
KPKB: 93    97/1952
KBKW: 88    93/1934
KEKN: 90    90/2005 <- Tie (or break) possible

Forecast highs trend further shy of record highs after today.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Heat Advisory until 8 PM EDT this evening for WVZ024-025.
     Heat Advisory from 8 AM to 8 PM EDT Friday for WVZ005>011-
     013>020-024>031.
     Extreme Heat Warning until 8 PM EDT this evening for
     WVZ005>011-013>020-026>031.
OH...Heat Advisory until 8 PM EDT this evening for OHZ066-067-083-
     084.
     Heat Advisory from 8 AM to 8 PM EDT Friday for OHZ066-067-075-
     076-083>087.
     Extreme Heat Warning until 8 PM EDT this evening for OHZ075-
     076-085>087.
KY...Heat Advisory until 8 PM EDT this evening for KYZ101-102-105.
     Heat Advisory from 8 AM to 8 PM EDT Friday for KYZ101>103-105.
     Extreme Heat Warning until 8 PM EDT this evening for KYZ103.
VA...None.

&&

SYNOPSIS...TRM/ARJ
NEAR TERM...ARJ
SHORT TERM...ARJ
LONG TERM...ARJ
AVIATION...ARJ

CLIMATE...TRM
Hazardous weather outlook, Jun 26, 4:44 AM EDT, 15 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
444 AM EDT Thu Jun 26 2025

KYZ103-OHZ075-076-085>087-WVZ005>011-013>020-026>031-271000-
Boyd-Athens-Washington-Meigs-Gallia-Lawrence OH-Wayne-Cabell-Mason-
Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha-Roane-Wirt-
Calhoun-Ritchie-Doddridge-Boone-Clay-Braxton-Gilmer-Lewis-Harrison-
444 AM EDT Thu Jun 26 2025

...EXTREME HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...HEAT ADVISORY REMAINS IN EFFECT FROM 8 AM TO 8 PM EDT FRIDAY...

This Hazardous Weather Outlook is for portions of northeast
Kentucky, portions of southeast Ohio, and portions of central,
northern, southern and western West Virginia.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Extreme Heat Warning.

Strong storms containing strong wind gusts, small hail, and heavy
downpours are possible this afternoon and evening.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

Strong storms containing strong wind gusts, small hail, and heavy
downpours are possible during the afternoon and evening on Friday
and Monday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

KYZ101-102-105-OHZ066-067-083-084-271000-
Greenup-Carter-Lawrence-Perry-Morgan-Jackson OH-Vinton-
444 AM EDT Thu Jun 26 2025

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...HEAT ADVISORY REMAINS IN EFFECT FROM 8 AM TO 8 PM EDT FRIDAY...

This Hazardous Weather Outlook is for portions of northeast
Kentucky and portions of southeast Ohio.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

Strong storms containing strong wind gusts, small hail, and heavy
downpours are possible this afternoon and evening.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

Strong storms containing strong wind gusts, small hail, and heavy
downpours are possible during the afternoon and evening on Friday and
Monday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

WVZ024-025-271000-
Mingo-Logan-
444 AM EDT Thu Jun 26 2025

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...HEAT ADVISORY REMAINS IN EFFECT FROM 8 AM TO 8 PM EDT FRIDAY...

This Hazardous Weather Outlook is for portions of southern West
Virginia.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

Strong storms containing strong wind gusts, small hail, and heavy
downpours are possible this afternoon and evening.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

Strong storms containing strong wind gusts, small hail, and heavy
downpours are possible during the afternoon and evening on Friday and
Monday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

VAZ003-004-WVZ032>034-039-040-515>526-271000-
Dickenson-Buchanan-Taylor-McDowell-Wyoming-Upshur-Barbour-
Northwest Raleigh-Southeast Raleigh-Northwest Fayette-
Southeast Fayette-Northwest Nicholas-Southeast Nicholas-
Northwest Webster-Southeast Webster-Northwest Pocahontas-
Southeast Pocahontas-Northwest Randolph-Southeast Randolph-
444 AM EDT Thu Jun 26 2025

This Hazardous Weather Outlook is for southwest Virginia, and
portions of central, northeast, northern, southeast and southern
West Virginia.

.DAY ONE...Today and Tonight.

Strong storms containing strong wind gusts, small hail, and heavy
downpours are possible this afternoon and evening.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Strong storms containing strong wind gusts, small hail, and heavy
downpours are possible during the afternoon and evening on Friday and
Monday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

TRM

In the hours before

Local storm report, Jun 26, 8:10 PM EDT, 29 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
810 PM EDT Thu Jun 26 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     Flash Flood      1 ENE Chief Logan State 37.90N 81.99W
06/26/2025                   Logan              WV   911 Call Center

            County 911 center reports that State Route
            10 is being closed near Chief Logan State
            Park due to flooding across the roadway.

&&

FMK
Special weather statement, Jun 26, 8:15 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service Charleston WV
815 PM EDT Thu Jun 26 2025

WVZ015-517-270045-
Kanawha WV-Northwest Fayette WV-
815 PM EDT Thu Jun 26 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN KANAWHA COUNTY
THROUGH 845 PM EDT...

At 815 PM EDT, Doppler radar was tracking a strong thunderstorm near
Glasgow, or 17 miles southeast of Charleston. This thunderstorm was
nearly stationary.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Chesapeake, Belle, Cedar Grove, East Bank, Glasgow, Pratt, Powellton,
Handley, Leewood, Dawes, Sharon, and Eskdale.

This includes West Virginia Turnpike between mile markers 69 and 88.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3806 8152 3808 8154 3810 8153 3810 8152
      3811 8152 3812 8155 3813 8154 3814 8155
      3823 8156 3823 8138 3807 8128 3806 8149
      3807 8149 3806 8150
TIME...MOT...LOC 0015Z 349DEG 4KT 3815 8144

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

JMC
Local storm report, Jun 26, 8:16 PM EDT, 23 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
816 PM EDT Thu Jun 26 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     Tstm Wnd Dmg     2 E Logan               37.85N 81.94W
06/26/2025                   Logan              WV   911 Call Center

            Large tree down along Blair Mountain Highway
            east of Stollings.

&&

FMK
Local storm report, Jun 26, 8:19 PM EDT, 20 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
819 PM EDT Thu Jun 26 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     Flash Flood      Mitchell Heights        37.91N 81.99W
06/26/2025                   Logan              WV   911 Call Center

            Report of flooding in Henlawson and Mitchel
            Heights.

&&

FMK
Special weather statement, Jun 26, 8:20 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service Charleston WV
820 PM EDT Thu Jun 26 2025

KYZ103-105-WVZ005-270045-
Boyd KY-Lawrence KY-Wayne WV-
820 PM EDT Thu Jun 26 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN BOYD...NORTHEASTERN
LAWRENCE AND CENTRAL WAYNE COUNTIES THROUGH 845 PM EDT...

At 820 PM EDT, Doppler radar was tracking a strong thunderstorm over
Wayne, moving west at 15 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Louisa, Wayne, Yatesville Lake State Park, Fort Gay, Durbin, East
Lynn Lake, Burnaugh, Centerville, Kiahsville, Lockwood, Buchanan,
Fallsburg, Genoa, and East Lynn.

This includes Interstate 64 in Kentucky between mile markers 189 and
191.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3822 8228 3806 8235 3812 8277 3841 8263
TIME...MOT...LOC 0020Z 109DEG 13KT 3819 8244

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

JMC
Local storm report, Jun 26, 8:29 PM EDT, 10 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
829 PM EDT Thu Jun 26 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     Flash Flood      1 SE Chief Logan State  37.89N 81.99W
06/26/2025                   Logan              WV   911 Call Center

            Reports of flooding causing a washout along
            Snap Branch Road north of Logan.

&&

FMK

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 8:02 PM EDTFlash Flood WarningRLXBoone, Lincoln3 hr
Jun 26, 8:15 PM EDTSpecial Weather StatementRLXKanawha30 min
Jun 26, 8:20 PM EDTSpecial Weather StatementRLXWayne25 min
Jun 26, 9:13 PM EDTSpecial Weather StatementRLXNicholas32 min
Jun 26, 9:36 PM EDTFlash Flood WarningRLXClay, Fayette, Kanawha, Nicholas3 hr
Jun 26, 10:06 PM EDTSpecial Weather StatementRLXBraxton24 min
Jun 26, 10:29 PM EDTSpecial Weather StatementRLXBraxton31 min
Jun 26, 10:43 PM EDTSevere Thunderstorm WarningRLXBraxton, Lewis, Upshur, Webster32 min
Jun 26, 11:00 PM EDTFlash Flood WarningRLXUpshur6 hr
Jun 26, 11:04 PM EDTFlash Flood WarningRLXBraxton, Lewis, Randolph, Upshur, Webster3 hr
Jun 26, 11:35 PM EDTFlash Flood WarningRLXBarbour, Harrison, Taylor, Upshur3 hr
Jun 26, 11:55 PM EDTFlash Flood WarningRLXBraxton, Gilmer, Lewis, Upshur3 hr
Jun 27, 10:56 AM EDTFlood WatchRLXBarbour, Braxton, Clay, Doddridge, Fayette, Gilmer and 9 more13 hr
Jun 27, 1:59 PM EDTSpecial Weather StatementRLXRaleigh31 min
Jun 27, 3:26 PM EDTSpecial Weather StatementRLXSummers64 min
Jun 27, 3:30 PM EDTSevere Thunderstorm WarningRLXRaleigh30 min
Jun 27, 4:10 PM EDTFlash Flood WarningRLXRaleigh3 hr
Jun 27, 4:33 PM EDTFlash Flood WarningRLXPocahontas, Randolph3 hr
Jun 27, 4:56 PM EDTSpecial Weather StatementRLXRandolph34 min
Jun 27, 5:23 PM EDTSpecial Weather StatementRLXLogan37 min
Jun 27, 6:53 PM EDTFlash Flood WarningRLXPocahontas2 hr
Jun 27, 7:21 PM EDTSpecial Weather StatementRLXBraxton39 min

Nearby

Flash Flood Warnings in West Virginia, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.